Alert archive / Tennessee / River Flood Warnings in 2019

River Flood Warning 3, NWS Nashville, TN

January 19, 2019Maury County, Tennessee

NWS Nashville, TN issued this river flood warning at Jan 19, 2019, 8:38 PM CST for Maury County, Tennessee. It took effect at Jan 21, 2019, 1:30 AM CST. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jan 19, 2019, 8:38 PM CST (02:38 UTC)
In effect from
Jan 21, 2019, 1:30 AM CST
Expired
Jan 22, 2019, 6:00 AM CST
In force
29 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Maury County, TN

The radar

The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 26.51 ft at Jan 20, 2019, 10:00 PM CST.

actionminormoderate10203001/2001/2101/2201/23
Action stage
28 ft
Minor stage
32 ft
Moderate stage
37.5 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

620 
WGUS44 KOHX 200238
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
838 PM CST Sat Jan 19 2019

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Tennessee...

  Duck River At Columbia affecting Maury County
  Duck River At Centerville affecting Hickman County

. Heavy rainfall has contributed to rising water along Middle Tennessee rivers and streams. The Duck River is expected to reach flood stage at Centerville and Columbia Sunday night and into Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC119-201438-
/O.NEW.KOHX.FL.W.0003.190121T0730Z-190122T1200Z/
/COLT1.1.ER.190121T0730Z.190121T1800Z.190122T0600Z.NO/
838 PM CST Sat Jan 19 2019

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Duck River At Columbia
* From late Sunday night until Tuesday morning.
* At 08PM Saturday the stage was...19.1 feet
* Minor flooding is forecast.
* Flood stage is 32.0 feet.
* The river is forecast to rise above flood stage early Monday morning and 
  continue rising to near 33.0 feet Monday early afternoon. The river will fall 
  below flood stage early Tuesday morning.
* At 36.0 feet...Flood waters will reach Riverside Drive.
* At 34.5 feet...Flood waters reach Riverside Elementary School grounds, the 
  city ball field, and the packing company along Riverside Drive.
* At 34.0 feet...Flood waters reach Hwy 247 at the Duck River, west of Columbia.
* At 32.0 feet...Flood waters overflow the banks and low lying areas near 
  Columbia begin to flood.



&&

LAT...LON  3566 8732 3577 8721 3563 8682 3552 8689




$$

TNC081-201438-
/O.NEW.KOHX.FL.W.0004.190121T0100Z-190124T0417Z/
/CNVT1.1.ER.190121T0100Z.190122T1200Z.190123T2217Z.NO/
838 PM CST Sat Jan 19 2019

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Duck River At Centerville
* From Sunday evening until Wednesday evening.
* At 08PM Saturday the stage was...16.3 feet
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* The river is forecast to rise above flood stage tomorrow evening and continue 
  rising to near 24.7 feet Tuesday morning. The river will fall below flood 
  stage Wednesday afternoon.
* At 22.0 feet...Flood waters will cover the flood plain along the river. 
  Several roads near the river will be partially covered. In Centerville, 
  Hickman Springs Road and Defeated Creek Road will be affected. Leatherwood 
  Road between Shady Grove and Primm Springs near Tottys Bend will also be 
  affected.
* At 17.0 feet...Water begins to overflow the banks.


&&

LAT...LON  3582 8776 3592 8765 3577 8721 3566 8732




$$
2 follow-up statements
560 
WGUS44 KOHX 201418
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
818 AM CST Sun Jan 20 2019

  Duck River At Columbia affecting Maury County
  
...Moderate flooding now expected for the following rivers in Tennessee...

  Duck River At Centerville affecting Hickman County
  
. Rising water continues along Middle Tennessee rivers and streams due to 
recent heavy rainfall. The Duck River at Columbia and Centerville is expected 
to reach flood stage later today through Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC119-210218-
/O.EXT.KOHX.FL.W.0003.190121T1323Z-190122T0922Z/
/COLT1.1.ER.190121T1323Z.190121T1800Z.190122T0322Z.NO/
818 AM CST Sun Jan 20 2019

The Flood Warning continues for 
 The Duck River At Columbia
* Until late Monday night.
* At 07AM Sunday the stage was...23.2 feet
* Minor flooding is forecast.
* Flood stage is 32.0 feet.
* The river is forecast to rise above flood stage tomorrow morning and continue 
  rising to near 33.0 feet tomorrow early afternoon. The river will fall below 
  flood stage tomorrow late evening.
* At 36.0 feet...Flood waters will reach Riverside Drive.
* At 34.5 feet...Flood waters reach Riverside Elementary School grounds, the 
  city ball field, and the packing company along Riverside Drive.
* At 34.0 feet...Flood waters reach Hwy 247 at the Duck River, west of Columbia.
* At 32.0 feet...Flood waters overflow the banks and low lying areas near 
  Columbia begin to flood.



&&

LAT...LON  3566 8732 3577 8721 3563 8682 3552 8689




$$

TNC081-210218-
/O.EXT.KOHX.FL.W.0004.190120T1900Z-190123T2242Z/
/CNVT1.2.ER.190120T1900Z.190122T0600Z.190123T1642Z.NO/
818 AM CST Sun Jan 20 2019

...Forecast flooding increased from Minor to Moderate severity...The Flood 
Warning continues for 
 The Duck River At Centerville
* Until Wednesday afternoon.
* At 07AM Sunday the stage was...20.6 feet
* Moderate flooding is forecast.
* Flood stage is 22.0 feet.
* The river is forecast to rise above flood stage this afternoon and continue 
  rising to near 25.0 feet Tuesday morning. The river will fall below flood 
  stage late Wednesday morning.
* At 25.0 feet...Flood waters cover the soccer fields and bottomland along the 
  river. Hickman Springs Road, Defeated Creek Road, and Leatherwood Road will be
  impassable. Defeated Creek will flood due to backwater from the Duck River.
* At 22.0 feet...Flood waters will cover the flood plain along the river. 
  Several roads near the river will be partially covered. In Centerville, 
  Hickman Springs Road and Defeated Creek Road will be affected. Leatherwood 
  Road between Shady Grove and Primm Springs near Tottys Bend will also be 
  affected.
* At 17.0 feet...Water begins to overflow the banks.


&&

LAT...LON  3582 8776 3592 8765 3577 8721 3566 8732




$$
358 
WGUS84 KOHX 210042
FLSOHX
Flood Statement
National Weather Service Nashville TN
642 PM CST Sun Jan 20 2019

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Duck River At Columbia affecting Maury County
 
...The flood warning continues for the following rivers in Tennessee...
 
  Duck River At Centerville affecting Hickman County 
 
. The Duck River at Columbia is expected to crest early Monday morning, but is now expected to stay under flood stage. The Duck at Centerville is still expected to rise above flood stage Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC119-210112-
/O.CAN.KOHX.FL.W.0003.000000T0000Z-190122T0922Z/
/COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
642 PM CST Sun Jan 20 2019

The Flood Warning is cancelled for
  The Duck River At Columbia
* At 6 PM Sunday the stage was 26.2 feet.
* Flood stage is 32.0 feet.


&&

LAT...LON  3566 8732 3577 8721 3563 8682 3552 8689




$$

TNC081-211241-
/O.EXT.KOHX.FL.W.0004.000000T0000Z-190122T1630Z/
/CNVT1.1.ER.190121T1800Z.190122T0000Z.190122T1030Z.NO/
642 PM CST Sun Jan 20 2019

...Flood Warning extended until 01/22 10:30...The Flood Warning continues for
  The Duck River At Centerville
* Through Tuesday morning.
* At 6 PM Sunday the stage was 20.7 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* The river is forecast to crest around 22.5 feet Monday afternoon.
* At 25.0 feet...Flood waters cover the soccer fields and bottomland along the 
  river. Hickman Springs Road, Defeated Creek Road, and Leatherwood Road will be
  impassable. Defeated Creek will flood due to backwater from the Duck River.
* At 22.0 feet...Flood waters will cover the flood plain along the river. 
  Several roads near the river will be partially covered. In Centerville, 
  Hickman Springs Road and Defeated Creek Road will be affected. Leatherwood 
  Road between Shady Grove and Primm Springs near Tottys Bend will also be 
  affected.
* At 17.0 feet...Water begins to overflow the banks.



&&

LAT...LON  3582 8776 3592 8765 3577 8721 3566 8732




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Jan 19, 5:24 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Jan 19, 5:24 PM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
524 PM CST Sat Jan 19 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

At 5 PM CST, a cold front was located along I-65, indicated by a
line of showers and a few thunderstorms with small hail.
Temperatures will plummet as the front continues to push eastward.
ALong with falling temps, northwest winds will become strong and
gusty with some gusts over 40 mph at times through the evening.

Other than the line of showers along the front, there was no
precipitation at 5 PM. However, a band of precipitation will
swing through the area late this evening. Snow was already falling
in northwest Tennessee with some accumulation starting on
elevated surfaces. Look for some snowflakes to start in
Clarksville around 7 PM and BNA around 9 PM. Most of Mid Tn
will have flurries or light snow showers by midnight.

We continue to expect light snow accums with less than 1 inch for
most areas. Many areas will have just a slushy coating. Some
will have no accum at all, especially along the Alabama border.
Locations most likely to reach 1 inch include the
Clarksville/Dover area, all along the Ky border, and across the
highest elevations of the Plateau.

By daybreak Sunday, wind chills will be in the single digits and
teens. Some slick travel is expected, especially in the Winter Wx
Advisory area and across the Upper Cumberland.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A strong cold front is marching across Middle
Tennessee as we head into evening. Most of the liquid
precipitation has exited the mid state, with only a thin line of
showers occurring along the frontal boundary. Temperatures behind
the front are plummeting, and already we are seeing snow reports
upstream and headed this way. Look for ceilings to bounce around
before the deeper occluded front moisture wraps into area and
clouds drop to IFR. Expect light to moderate rain & snow later
this evening and overnight, lasting into the morning along the
Cumberland Plateau. Winds will remain brisk the next 24 hours,
even as conditions go VFR tomorrow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 3 AM CST Sunday for Montgomery-
Stewart.

&&

DISCUSSION......13
AVIATION........08
Hazardous weather outlook, Jan 19, 2:32 PM CST, 6 hours 6 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
232 PM CST Sat Jan 19 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-201015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
232 PM CST Sat Jan 19 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

Gusty winds can be expected through Sunday. The greatest
potential of gusts 35 up to 40 mph will be tonight into
early Sunday. Combined with arctic air, some isolated
locations may experience wind chills in the single digits.

Rain is expected to quickly change over to light snow showers
this evening, with snow showers continuing into early Sunday
on the Plateau. Snow accumulations will range from a dusting
south to one inch north of I-40. The northwest has potential
for up to 2 inches.

Light snow, along with any leftover standing water on area
roadways, bridges and overpasses, could freeze and cause
travel difficulties late Saturday night and early Sunday.

Very cold temperatures are expected Monday morning, with lows
dropping into the mid teens to lower 20s. Wind chills may fall
below 10 degrees in some areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Snow showers are possible Wednesday night, and again of Friday.
Significant uncertainty remains concerning accumulation amounts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight into early Sunday for
localized flooding and snowfall accumulation reports.

31

In the hours before

Special weather statement, Jan 19, 4:26 PM CST, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
426 PM CST Sat Jan 19 2019

TNZ007>009-027>029-192315-
Robertson TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Macon TN-
426 PM CST Sat Jan 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON...SUMNER...
NORTHERN WILSON...WESTERN MACON...TROUSDALE AND EASTERN ROBERTSON
COUNTIES UNTIL 515 PM CST...

At 425 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Cross Plains to near
Nashville. Movement was northeast at 50 mph.

Pea size hail, heavy downpours, and winds in excess of 30 mph will
be possible with these storms.

Locations impacted include...
Gallatin, Lebanon, Hartsville, Nashville, Madison, Hendersonville,
Mount Juliet, Goodlettsville, White House, Millersville, Greenbrier,
Oak Hill, Lakewood, Westmoreland, Ridgetop, Cross Plains, Portland,
Hermitage, Belinda City and Old Hickory.

LAT...LON 3663 8610 3615 8615 3608 8681 3664 8682
      3665 8680 3665 8659 3663 8656 3665 8651
      3665 8645
TIME...MOT...LOC 2225Z 238DEG 47KT 3660 8678 3620 8676

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 8:38 PM CSTRiver Flood WarningOHXHickman36 hr
Jan 19, 8:40 PM CSTRiver Flood WarningOHXPerry12 hr
Jan 20, 12:33 AM CSTRiver Flood AdvisoryOHXLawrence10 hr
Jan 20, 12:36 AM CSTRiver Flood AdvisoryOHXDavidson63 hr
Jan 20, 12:41 AM CSTRiver Flood AdvisoryOHXDavidson67 hr
Jan 20, 12:50 AM CSTRiver Flood AdvisoryOHXWilson43 hr
Jan 20, 12:57 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson11 hr
Jan 20, 3:36 AM CSTRiver Flood AdvisoryOHXGiles11 hr
Jan 20, 12:15 PM CSTRiver Flood AdvisoryOHXPerry9 hr

Nearby

River Flood Warnings in Tennessee, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.